The Diabetes Forum Support Community For Diabetics Online banner

1 - 7 of 7 Posts

·
Registered
Joined
·
87 Posts
Discussion Starter · #1 ·
This particular problem is mine but curious if anyone else had an unexpected side effect / problem on LCHF diet. It's wonderful and working but I have another issue.

I drank V8 and OJ every day, enough for ~3,000 mg of potassium. I stopped two weeks ago and have found potassium substitutes but nowhere near enough to compensate for those lost 3,000 mg.

For the last two nights was snapped awake from terrible leg cramps which I recall was my first indication years ago of my potassium problem.

Yes, it's medical issue and need to see my doc about this but wondered if anyone else had unexpected side effects of LCHF diet.

[meanwhile, I'm trying to balance my reduced V8 over many hours]
 

·
Registered
Joined
·
87 Posts
Discussion Starter · #3 ·
I feel for you having to give up your potassium source in order to control blood sugar. I hope you find a solution soon.
Thanks.
I had one glass with lunch without a serious BG impact so will have another with dinner. So, moderation, eh?
 

·
Registered
Joined
·
265 Posts

·
Super Moderator
Joined
·
9,635 Posts
I make an electrolyte drink using potassium bicarbonate. Half a teaspoon is almost a gram of potassium. I was drinking this everyday in the summer but had to back off when I was put on Lisonopril for BP. I'll find the link to my mixture tonight if you're interested.
 
  • Like
Reactions: fjk2013
1 - 7 of 7 Posts
Top